Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 61, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jul 27, 2007, 8:41 AM CDT for Bexar County, Texas. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 8:41 AM CDT (13:41 UTC)
- Expired
- Jul 28, 2007, 8:22 AM CDT
- In force
- 24 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Medina River at San Antonio US 281S (SAAT2).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 271341
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 AM CDT FRI JUL 27 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
MEDINA RIVER...SAN ANTONIO RIVER
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC029-280141-
/O.NEW.KEWX.FL.W.0061.070727T1341Z-070728T1630Z/
/SAAT2.1.ER.070727T1245Z.070727T1800Z.070728T0430Z.NO/
841 AM CDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE MEDINA RIVER AT US 281 SOUTH.
* UNTIL SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 AM FRIDAY THE STAGE WAS 20.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST: RISE TO AROUND 22 FEET TODAY.
* IMPACT...AT 24.0 FEET MODERATE LOWLAND FLOODING FLOODS SECONDARY
ROADS AND BRIDGES MAKING THEM DANGEROUS TO TRAFFIC.
$$
TXC255-280141-
/O.EXT.KEWX.FL.W.0057.000000T0000Z-070729T1948Z/
/FACT2.1.ER.000000T0000Z.070728T0000Z.070729T0748Z.NO/
841 AM CDT FRI JUL 27 2007
THE FLOOD WARNING CONTINUES FOR
THE SAN ANTONIO RIVER NEAR FALLS CITY.
* UNTIL SUNDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 AM FRIDAY THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST: RISE TO AROUND 16 FEET TODAY.
* IMPACT...AT 16.0 FEET...FLOODING SIGNIFICANTLY DAMAGES IRRIGATION PUMPS...OIL
FIELD PUMP JACKS AND TANK BATTERIES AND EQUIPMENT. LIVESTOCK IN FLOOD PRONE
AREAS ARE CUT OFF AND POTENTIALLY DROWNED. THERE IS SIGNIFICANT DAMAGE TO
CROP LANDS IN SEASON.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
US 281 SOUTH 16 20 20.2 FRI 08 AM 18.1 15.2 13.9 12.4 11.4
FALLS CITY 6 12 15.1 FRI 04 AM 14.5 11.3 6.8 5.6 4.9
$$2 follow-up statements
000
WGUS84 KEWX 280114
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI JUL 27 2007
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
MEDINA RIVER AND THE SAN ANTONIO RIVER.
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC029-280914-
/O.EXT.KEWX.FL.W.0061.000000T0000Z-070729T1300Z/
/SAAT2.1.ER.070727T1245Z.070727T1930Z.070729T0100Z.NO/
814 PM CDT FRI JUL 27 2007
...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR
THE MEDINA RIVER AT US 281 SOUTH.
* UNTIL SUNDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM FRIDAY THE STAGE WAS 20.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER REACHED NEAR 21.5 FEET THIS AFTERNOON AND IS NOW SLOWLY
FALLING. THE RIVER WILL REMAIN NEAR THE FLOOD STAGE OF 20 FEET THROUGH SATURDAY
EVENING AND THEN FALL BELOW FLOOD STAGE SATURDAY NIGHT.
* IMPACT...AT 20.0 FEET...MINOR LOWLAND FLOODING REACHES THE FM 1937 BRIDGE
FLOOR.
$$
TXC029-493-280914-
/O.EXT.KEWX.FL.W.0055.000000T0000Z-070729T1848Z/
/ELMT2.2.ER.070724T1411Z.070726T0800Z.070729T0648Z.NO/
814 PM CDT FRI JUL 27 2007
...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES
FOR
THE SAN ANTONIO RIVER NEAR ELMENDORF.
* UNTIL SUNDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM FRIDAY THE STAGE WAS 37.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET.
* FORECAST...THE RIVER WILL REMAIN ABOVE THE FLOOD STAGE OF 35 FEET THROUGH
SATURDAY EVENING. THE RIVER WILL FALL BELOW THE FLOOD STAGE BY EARLY SUNDAY
MORNING.
* IMPACT...AT 39.0 FEET...MODERATE LOWLAND FLOODING DAMAGES CROPS AND FLOODS
PASTURELAND BELOW SAN ANTONIO TO BELOW FLORESVILLE. SECONDARY ROADS AND LOW
BRIDGES...IRRIGATION PUMPS...OIL FIELD PUMP JACKS AND TANK BATTERIES FLOOD.
LIVESTOCK ARE CUT OFF IN LOW AREAS.
$$
TXC255-280914-
/O.EXT.KEWX.FL.W.0057.000000T0000Z-070730T1200Z/
/FACT2.2.ER.000000T0000Z.070727T2115Z.070730T0000Z.NO/
814 PM CDT FRI JUL 27 2007
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR
THE SAN ANTONIO RIVER NEAR FALLS CITY.
* UNTIL MONDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 PM FRIDAY THE STAGE WAS 16.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED NEAR 16.5 FFET THIS AFTERNOON AND WILL NOW BEGIN TO
SLOWLY FALL. IT WILL DROP BELOW THE FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 16.0 FEET...FLOODING SIGNIFICANTLY DAMAGES IRRIGATION PUMPS...OIL
FIELD PUMP JACKS AND TANK BATTERIES AND EQUIPMENT. LIVESTOCK IN FLOOD PRONE
AREAS ARE CUT OFF AND POTENTIALLY DROWNED. THERE IS SIGNIFICANT DAMAGE TO
CROP LANDS IN SEASON.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
US 281 SOUTH 16 20 20.2 FRI 07 PM 18.8 15.8 13.4 11.3
ELMENDORF 33 35 37.1 FRI 07 PM 33.7 26.2 23.8 21.9
FALLS CITY 6 12 16.5 FRI 04 PM 12.7 11.2 7.3 5.6
$$000
WGUS84 KEWX 281322
FLSEWX
TXC029-493-282122-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 AM CDT SAT JUL 28 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
MEDINA RIVER...SAN ANTONIO RIVER...
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC029-281352-
/O.CAN.KEWX.FL.W.0061.000000T0000Z-070729T1300Z/
/SAAT2.1.ER.070727T1245Z.070727T1930Z.000000T0000Z.NO/
822 AM CDT SAT JUL 28 2007
THE FLOOD WARNING IS CANCELLED FOR
THE MEDINA RIVER AT US 281 SOUTH.
* AT 07AM SATURDAY THE STAGE WAS...15.7 FEET.
* FLOOD STAGE IS 20.0 FEET.
* BANKFULL STAGE IS 16.0 FEET.
* FORECAST: BELOW FLOOD STAGE AND BANKFULL STAGE NOW.
$$
TXC029-493-281352-
/O.CAN.KEWX.FL.W.0055.000000T0000Z-070729T1848Z/
/ELMT2.2.ER.070724T1411Z.070726T0800Z.070728T1107Z.NO/
822 AM CDT SAT JUL 28 2007
THE FLOOD WARNING IS CANCELLED FOR
THE SAN ANTONIO RIVER NEAR ELMENDORF.
* AT 07AM SATURDAY THE STAGE WAS...34.4 FEET.
* FLOOD STAGE IS 35.0 FEET.
* BANKFULL STAGE IS 33.0 FEET.
* FELL BELOW FLOOD STAGE THIS MORNING.
* FORECAST: BELOW FLOOD STAGE NOW...FALL BELOW BANKFULL STAGE
THIS MORNING.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
US 281 SOUTH 16 20 15.7 SAT 07 AM 12.8 11.3 10.8 10.4 10.1
ELMENDORF 33 35 34.4 SAT 07 AM 25.8 22.7 22.2 21.8 21.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 27, 6:52 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 27, 6:52 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 652 AM CDT FRI JUL 27 2007 .AVIATION... TROPICAL AIRMASS WILL KEEP SEVERAL LAYERS OF CLOUDS ACROSS THE AREA THIS MORNING WITH SOME LIFR CIGS AND VSBYS EXPECTED OVER THE AUS AND HYI TERMINALS. BUOYANCY SHOULD INCREASE FROM THE EAST AND INCREASE SHOWER ACTIVITY WHILE LIFTING CIGS ABOVE 1000 FT FOR ALL AREAS BY 15Z. SOME OF THE DEEPER CONVECTION COULD PRODUCE SOME 800 FT CEILINGS AT ANY TIME OF DAY. RADAR TRENDS AGREE WITH NAM MODEL PROJECTIONS TO KEEP MORE PESSIMISTIC WEATHER OVER THE AUS AREA WHEN COMPARED TO THE SAT AREA THIS AFTERNOON. WILL PLAN ON LIMITED RAIN ACTIVITY TONIGHT WITH SOME BROKEN IFR/MVFR CIGS AGAIN AFTER 09Z. && .PREV DISCUSSION... /ISSUED 348 AM CDT FRI JUL 27 2007/ DISCUSSION... ONCE AGAIN ANOTHER WET WEEKEND LIKELY IN STORE FOR SOUTH TEXAS AS THE MID LEVEL LOW SLOWLY MEANDERS OVER SW TX WITH DRIER CONDITIONS NOT LIKELY UNTIL ABOUT LATE MONDAY INTO WEDNESDAY AS THE UPPER RIDGE FINALLY BUILDS IN FROM THE EAST. THIS RIDGE SHOULD BEGIN TO DOMINATE BY THE MID WEEK AND BRING MORE NORMAL LATE JULY TEMPS(90S) AND POPS(10-30%). HOWEVER BY LATE NEXT WEEK IT APPEARS THE RIDGE BEGINS TO SHIFT W/NW AND A GENERAL WEAKNESS OVER THE AREA COULD AGAIN INCREASE RAIN CHANCES. WITH THE PERSISTENT MID LEVEL LOW TEMPORARILY PARKED OVER THE EDWARDS PLATEAU/WESTERN HILL COUNTRY TODAY WILL SEE BEST CHANCES FOR HEAVY RAINFALL OVER EASTERN THIRD OF THE CWA WHERE DEEP MOIST SELY FLOW WILL RESULT IN TRAINING TROPICAL CONVECTION OFF THE GULF. HAVE DROPPED THE FLASH FLOOD WATCH OVER THE FAR WESTERN COUNTIES FOR TODAY AS AIRMASS SLIGHTLY DRIER AND CONVECTION WILL BE MORE SPOTTY IN NATURE. WILL LIKELY SEE ANOTHER LULL IN CONVECTION THIS EVENING WITH THE LOSS OF HEATING AND HAVE THE FLASH FLOOD WATCH EXPIRING AT 7 PM...HOWEVER EXPECT THE HEAVY RAIN THREAT TO QUICKLY REDEVELOP LATE FRIDAY NIGHT/SATURDAY MORNING AS THE LOW DRIFTS SWWD OVER THE RIO GRANDE PLAINS. THEREFORE A FLASH FLOOD WATCH WILL LIKELY BE NEEDED FOR MUCH OF THE WEEKEND UNTIL THE LOW DRIFTS WEST INTO WEST TX/NE MEXICO LATE SUNDAY AND EARLY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 88 74 90 75 / 40 60 50 50 30 AUSTIN BERGSTROM INTL AIRPORT 70 89 73 89 74 / 40 60 50 50 30 DEL RIO INTL AIRPORT 72 90 75 92 76 / 30 40 40 30 40 SAN ANTONIO INTL AIRPORT 71 88 75 89 77 / 40 50 50 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jul 27, 5:52 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT FRI JUL 27 2007 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 552 AM CDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH CONTINUES FOR MUCH OF SOUTH CENTRAL TEXAS. A DISTURBANCE ALOFT WILL PROVIDE A THREAT FOR MORE HEAVY RAINFALL TODAY AND TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON...WITH ISOLATED 3 TO 5 INCH TOTALS EXPECTED OVER AREAS GENERALLY EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT SATURDAY THROUGH MONDAY. A MORE STABLE WEATHER PATTERN IS EXPECTED TO DEVELOP TUESDAY THROUGH THURSDAY...BUT ANOTHER WEATHER DISTURBANCE IS EXPECTED TO RETURN BY NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:54 AM CDT | River Flood Warning | EWX | DeWitt | 55 hr |
| Jul 27, 12:02 PM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| Jul 27, 2:12 PM CDT | Flash Flood Warning | EWX | Travis | 2 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.